MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+23.50 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Damaged haptic after implantation.Torn trailing haptic.Device explanted.Patient health not impacted; patient has recovered and is fine; no permanent or negative impact on patient health expected.
 
Additional Manufacturer Narrative
The event occurred in germany, but the event assessment was delayed in the region.The event has been assessed as a reportable event in germany and subsequently reported to their competent authorities.Therefore, this initial emdr is being submitted to fda for this as a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for patient health effects (clinical and impact), and device problem and component have been entered in this report.Manufacturer's codes for investigation type, findings and conclusion are pending the completion of the product investigation.Once the investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for investigation type, findings and conclusion.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred outside of the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: d9 - corrected to no.Additional information: g6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for corrected information and additional information.H3 - indicated not returned.H6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: 250).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(soua-g115-02).The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
15335 fairfield ranch rd.
suite 250
chino hills, CA 91709
9093896317
MDR Report Key14482013
Report Number3006723646-2022-00088
Device Sequence Number4736028
Product Code HQL
UDI-Device Identifier04547480480855
UDI-Public04547480480855
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number250 (+23.50 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown